Alert archive / Nevada / Special Weather Statements in 2011
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Sep 16, 2011, 1:21 PM PDT for Lander County, Nevada. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2011, 1:21 PM PDT (20:21 UTC)
- Expired
- Sep 16, 2011, 2:00 PM PDT
- In force
- 39 min
- Issued by
- NWS Elko, NV
County Lander County, NV
The radar
The Elko radar (KLRX), 117 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
151 WWUS85 KLKN 162021 SPSLKN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 121 PM PDT FRI SEP 16 2011 NVZ037-162100- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 121 PM PDT FRI SEP 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 200 PM PDT... AT 119 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF AUSTIN...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL LANDER COUNTY NEAR HIGHWAY 305... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3987 11685 3951 11683 3953 11727 3971 11729 TIME...MOT...LOC 2020Z 267DEG 6KT 3963 11716 $$ PJS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Sep 16, 10:55 AM PDT, 2 hours 26 minutes earlier.
Area forecast discussion, Sep 16, 10:55 AM PDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ELKO NV 1055 AM PDT FRI SEP 16 2011 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN NEVADA BRINGING SOME SHOWERS AND THUNDERSTORMS INTO THIS EVENING. DRIER WEATHER WILL RETURN DURING THE LATTER HALF OF THE WEEKEND AND CONTINUE THROUGH THE MIDDLE OF NEXT WEEK WITH ABOVE NORMAL TEMPERATURES. && .AVIATION...MAIN BAND OF SHOWERS/ISOLATED THUNDERSTORMS ASSOCIATED WITH A COLD FRONT STRETCHED FROM WESTERN UTAH INTO WHITE PINE COUNTY AS OF LATE THIS MORNING. FURTHER TO THE WEST IN WAKE OF THE COLD FRONT...AN UPPER LEVEL TROUGH/SURFACE HEATING WILL KEEP THE ATMOSPHERE UNSTABLE THROUGH EARLY THIS EVENING. COVERAGE IS BEGINNING TO INCREASE WITH CELLS DEVELOPING OVER SOUTHERN LANDER COUNTY AND WEST OVER PERSHING/CHURCHILL COUNTIES ASSOCIATED WITH THE UPPER LEVEL COLD POOL. EXPECT COVERAGE TO INCREASE ACROSS THE CWA WITH THE STRONGEST CELLS POSSIBLY PRODUCING SURFACE WIND GUSTS TO 35 MPH. && .PREV DISCUSSION... /ISSUED AT 341 AM / SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN NEVADA TODAY BRINGING SHOWERS AND THUNDERSTORMS. DRY WEATHER WILL RETURN OVER THE WEEKEND AND CONTINUE THROUGH THE MIDDLE OF NEXT WEEK WITH ABOVE NORMAL TEMPERATURES. SHORT TERM...VIGOROUS SHORTWAVE MOVING ACROSS NRN AND CNTRL NV EARLY THIS MORNING. RADAR SHOWS A BAND OF LIGHT TO MODERATE SHOWERS EXTENDING FROM NEAR WILDHORSE SWD INTO FAR NRN NYE COUNTY. AS THIS BAND SLOWLY PROGRESSES EWD IT WILL BRING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO ERN NV THIS MORNING WITH ISOLATED TO SCATTERED SHOWERS OVER THE WRN PORTION OF THE FCST AREA. AS SHORT WAVE MOVES EWD THE MAIN FOCUS OF ACTIVITY THIS AFTERNOON WILL BE ACROSS ERN ELKO COUNTY SWD THROUGH WHITE PINE COUNTY WHERE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED. SOME LINGERING SHOWERS AND THUNDERSTORMS ACROSS ERN NV THIS EVENING. UPPER RIDGE BUILDING IN ON SATURDAY FOR DRY WEATHER. LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. DRY AND STABLE CONDITIONS ACROSS THE CWA THROUGH THE EXTENDED PERIOD AS HIGH PRESSURE BUILDS IN FROM THE SOUTH. EXPECT RELATIVELY LIGHT WINDS ALONG WITH TEMPERATURES GENERALLY 4 TO 8 DEGREES ABOVE NORMAL AS WELL. AVIATION...A FRONT CURRENTLY OVER WESTERN ELKO COUNTY AND EXTENDING S-SW THROUGH LANDER AND EUREKA COUNTIES AND INTO NORTHERN NYE COUNTY WILL GRADUALLY MOVE EAST TOWARD THE UTAH BORDER THROUGH THIS AFTERNOON. EXPECT SHOWERS TO INCREASE AT KEKO THROUGH THE EARLY MORNING HOURS...TAPERING OFF IN THE LATE MORNING AND AFTERNOON. SHOULD SEE SOME LIGHT SHOWERS TODAY NEAR KTPH...WITH MODERATE SHOWERS POSSIBLE AT KELY BY THE LATE MORNING AND INTO THE EARLY AFTERNOON HOURS. ISOLATED TS ACTIVITY WILL BE POSSIBLE TODAY AS WELL...GENERALLY AHEAD OF AND ALONG THE FRONT. FIRE WEATHER...A LOW PRESSURE SYSTEM MOVING ACROSS NRN AND CNTRL NV TODAY WILL BRING NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS TO THE ERN FIRE ZONES AND ISOLATED TO SCATTERED SHOWERS TO THE WRN ZONES. HIGH PRESSURE WILL BRING A RETURN TO DRY WEATHER ON SATURDAY WHICH WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK WITH ABOVE NORMAL TEMPS BY MONDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/89
In the hours before
Special weather statement, Sep 16, 11:56 AM PDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1156 AM PDT FRI SEP 16 2011 NVZ013-161945- NORTHERN NYE COUNTY NV- 1156 AM PDT FRI SEP 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NYE COUNTY UNTIL 1245 PM PDT... AT 1153 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 36 MILES WEST OF DUCKWATER...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN NYE COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3915 11628 3893 11599 3879 11638 3894 11654 TIME...MOT...LOC 1856Z 239DEG 9KT 3891 11638 PJS
Special weather statement, Sep 16, 11:59 AM PDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1159 AM PDT FRI SEP 16 2011 NVZ037-161945- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 1159 AM PDT FRI SEP 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 1245 PM PDT... AT 1157 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES NORTHWEST OF AUSTIN...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL LANDER COUNTY NEAR ROUTE 305... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4004 11699 3979 11674 3962 11724 3982 11734 TIME...MOT...LOC 1859Z 239DEG 9KT 3972 11720 PJS
Special weather statement, Sep 16, 12:46 PM PDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1246 PM PDT FRI SEP 16 2011 NVZ037-162015- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 1246 PM PDT FRI SEP 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND WESTERN EUREKA COUNTIES UNTIL 115 PM PDT... AT 1243 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF GRASS VALLEY...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... GRASS VALLEY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4008 11656 3983 11630 3968 11673 3985 11680 TIME...MOT...LOC 1946Z 251DEG 11KT 3979 11665 PJS
Special weather statement, Sep 16, 12:52 PM PDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1252 PM PDT FRI SEP 16 2011 NVZ030-162030- HUMBOLDT COUNTY NV- 1252 PM PDT FRI SEP 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUMBOLDT COUNTY UNTIL 130 PM PDT... AT 1247 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF VALMY...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN HUMBOLDT COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4107 11704 4084 11703 4078 11723 4095 11739 TIME...MOT...LOC 1951Z 251DEG 12KT 4083 11720 PJS
Special weather statement, Sep 16, 1:02 PM PDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 102 PM PDT FRI SEP 16 2011 NVZ036-037-162045- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 102 PM PDT FRI SEP 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND CENTRAL EUREKA COUNTIES UNTIL 145 PM PDT... AT 1256 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF GRASS VALLEY...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... GRASS VALLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4016 11642 3988 11613 3970 11664 3986 11673 TIME...MOT...LOC 2002Z 247DEG 12KT 3982 11658 PJS
Special weather statement, Sep 16, 1:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 121 PM PDT FRI SEP 16 2011 NVZ037-162100- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 121 PM PDT FRI SEP 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 200 PM PDT... AT 119 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF AUSTIN...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL LANDER COUNTY NEAR HIGHWAY 305... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3987 11685 3951 11683 3953 11727 3971 11729 TIME...MOT...LOC 2020Z 267DEG 6KT 3963 11716 PJS
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 5:46 PM PDT | Special Weather Statement | LKN | Humboldt | 59 min |
| Sep 15, 5:48 PM PDT | Special Weather Statement | LKN | Humboldt | 57 min |
| Sep 16, 11:04 AM PDT | Special Weather Statement | LKN | 26 min | |
| Sep 16, 11:30 AM PDT | Special Weather Statement | LKN | 30 min | |
| Sep 16, 11:45 AM PDT | Special Weather Statement | LKN | 45 min | |
| Sep 16, 11:56 AM PDT | Special Weather Statement | LKN | 49 min | |
| Sep 16, 11:59 AM PDT | Special Weather Statement | LKN | Lander | 46 min |
| Sep 16, 12:46 PM PDT | Special Weather Statement | LKN | Eureka | 29 min |
| Sep 16, 12:52 PM PDT | Special Weather Statement | LKN | 38 min | |
| Sep 16, 1:02 PM PDT | Special Weather Statement | LKN | Eureka | 43 min |
| Sep 16, 1:43 PM PDT | Special Weather Statement | LKN | 32 min | |
| Sep 16, 1:56 PM PDT | Flash Flood Warning | LKN | Eureka, Lander, Nye | 3 hr |
| Sep 16, 1:56 PM PDT | Special Weather Statement | LKN | Eureka | 49 min |
| Sep 16, 3:25 PM PDT | Special Weather Statement | LKN | 50 min |
Nearby
Special Weather Statements in Nevada, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.